MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A445
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/19/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested; the following was obtained: - please confirm the number of patient/procedures affected by this issue/ there were approximately 20 procedures in which the needle broke.- how many devices demonstrated the alleged deficiency on each involved patient event? in the procedures, only one thread was used at a time, and the stitching was either continued with the same thread or cut and overstitched with vicryl.- please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).(b)(6), or lead - please provide the product return status nothing will return, they used the suture until it was empty.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.Needle breakage during use.According to hcp, approximately 30 times.A small piece of the tip broke off.All the tips were successfully removed from the patient; no part remain in patient.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/18/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
SFXSYM PDS+ UNI VIO 24IN 1 SA CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23854236
Report Number2210968-2025-14348
Device Sequence Number5092760
Product Code NEW
UDI-Device Identifier10705031245273
UDI-Public(01)10705031245273(17)260331(10)100K1E
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue NumberSXPP1A445
Device Lot Number100K1E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown